Alert archive / Arizona / Wind Advisories in 2024

Wind Advisory 7, NWS Flagstaff, AZ

March 22, 20244 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Mar 22, 2024, 2:42 PM MST for 4 counties in Arizona. It took effect at Mar 23, 2024, 12:00 PM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2024, 2:42 PM MST (21:42 UTC)
In effect from
Mar 23, 2024, 12:00 PM MST
Expired
Mar 23, 2024, 6:00 PM MST
In force
6 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2024-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2024-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1620 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

791 
WWUS75 KFGZ 222142
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
242 PM MST Fri Mar 22 2024

AZZ004-006>009-012>017-039-040-231200-
/O.NEW.KFGZ.WI.Y.0007.240323T1900Z-240324T0100Z/
Kaibab Plateau-Grand Canyon Country-Coconino Plateau-Yavapai
County Mountains-Northeast Plateaus and Mesas Hwy 264 Northward-
Little Colorado River Valley in Coconino County-Little Colorado
River Valley in Navajo County-Little Colorado River Valley in
Apache County-Western Mogollon Rim-Eastern Mogollon Rim-White
Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of
Hwy 264-
Including the cities of Flagstaff, Munds Park, Grand Canyon
Village, Williams, Prescott, North Rim, Supai, Pinetop, Tuba
City, Happy Jack, Fredonia, Wupatki N.M., Forest Lakes,
Kykotsmovi, Snowflake, Winslow, Kaibito, Dilkon, Holbrook, Heber,
Ash Fork, St. Johns, Valle, Show Low, Springerville, Seligman,
Greer, Jacob Lake, Navajo N.M., and Keams Canyon
242 PM MST Fri Mar 22 2024 /342 PM MDT Fri Mar 22 2024/

...WIND ADVISORY IN EFFECT FROM NOON MST /1 PM MDT/ TO 6 PM MST /7 
PM MDT/ SATURDAY...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of north central, northeast, and west central 
  Arizona.

* WHEN...From noon MST /1 PM MDT/ to 6 PM MST /7 PM MDT/ Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could snap resulting in a few power outages. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

MAS
3 follow-up statements
514 
WWUS75 KFGZ 230851
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
151 AM MST Sat Mar 23 2024

AZZ004-006>009-012>017-039-040-240100-
/O.CON.KFGZ.WI.Y.0007.240323T1900Z-240324T0100Z/
Kaibab Plateau-Grand Canyon Country-Coconino Plateau-Yavapai
County Mountains-Northeast Plateaus and Mesas Hwy 264 Northward-
Little Colorado River Valley in Coconino County-Little Colorado
River Valley in Navajo County-Little Colorado River Valley in
Apache County-Western Mogollon Rim-Eastern Mogollon Rim-White
Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of
Hwy 264-
Including the cities of Fredonia, Ash Fork, Springerville,
Williams, Pinetop, Winslow, Heber, Flagstaff, Jacob Lake, Supai,
Wupatki N.M., Dilkon, Navajo N.M., Keams Canyon, Show Low,
Kykotsmovi, Snowflake, Valle, Happy Jack, North Rim, Tuba City,
Seligman, Forest Lakes, Kaibito, Prescott, Holbrook, Greer, Grand
Canyon Village, St. Johns, and Munds Park
151 AM MST Sat Mar 23 2024 /251 AM MDT Sat Mar 23 2024/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON MST /1 PM MDT/ TODAY TO 
6 PM MST /7 PM MDT/ THIS EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of north central, northeast, and west central 
  Arizona.

* WHEN...From noon MST /1 PM MDT/ today to 6 PM MST /7 PM MDT/ this 
  evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could snap resulting in a few power outages. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

RKR
402 
WWUS75 KFGZ 232000
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
100 PM MST Sat Mar 23 2024

AZZ004-006>009-012>017-039-040-240100-
/O.CON.KFGZ.WI.Y.0007.000000T0000Z-240324T0100Z/
Kaibab Plateau-Grand Canyon Country-Coconino Plateau-Yavapai
County Mountains-Northeast Plateaus and Mesas Hwy 264 Northward-
Little Colorado River Valley in Coconino County-Little Colorado
River Valley in Navajo County-Little Colorado River Valley in
Apache County-Western Mogollon Rim-Eastern Mogollon Rim-White
Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of
Hwy 264-
Including the cities of Keams Canyon, Snowflake, Greer, Valle,
Seligman, North Rim, Heber, Forest Lakes, Ash Fork, Grand Canyon
Village, Pinetop, Fredonia, Supai, Winslow, Jacob Lake, Munds
Park, Kaibito, Holbrook, St. Johns, Springerville, Wupatki N.M.,
Dilkon, Williams, Happy Jack, Prescott, Tuba City, Navajo N.M.,
Kykotsmovi, Show Low, and Flagstaff
100 PM MST Sat Mar 23 2024 /200 PM MDT Sat Mar 23 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST /7 PM MDT/ THIS 
EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 50 mph.

* WHERE...Portions of northern Arizona from the mountains of Yavapai 
  County to the White Mountains and areas north.

* WHEN...Until 6 PM MST /7 PM MDT/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could snap resulting in a few power outages. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects that could be blown around or damaged 
by the wind.

Winds this strong can make driving difficult, especially for high 
profile vehicles, such as RVs, campers, and tractor trailers. Use 
extra caution.

&&

$$

MCT
485 
WWUS75 KFGZ 240059
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
559 PM MST Sat Mar 23 2024

AZZ004-006>009-012>017-039-040-240200-
/O.EXP.KFGZ.WI.Y.0007.000000T0000Z-240324T0100Z/
Kaibab Plateau-Grand Canyon Country-Coconino Plateau-Yavapai
County Mountains-Northeast Plateaus and Mesas Hwy 264 Northward-
Little Colorado River Valley in Coconino County-Little Colorado
River Valley in Navajo County-Little Colorado River Valley in
Apache County-Western Mogollon Rim-Eastern Mogollon Rim-White
Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of
Hwy 264-
Including the cities of St. Johns, Munds Park, Wupatki N.M.,
Heber, Navajo N.M., Ash Fork, Greer, Jacob Lake, Grand Canyon
Village, Keams Canyon, Supai, Pinetop, Winslow, Happy Jack, Tuba
City, Kykotsmovi, Seligman, Holbrook, Show Low, Williams,
Snowflake, Fredonia, Prescott, Dilkon, North Rim, Flagstaff,
Valle, Forest Lakes, Springerville, and Kaibito
559 PM MST Sat Mar 23 2024 /659 PM MDT Sat Mar 23 2024/

...WIND ADVISORY WILL EXPIRE AT 6 PM MST /7 PM MDT/ THIS EVENING...

Winds will gradually diminish through the night. Look for continued 
local gust to 30 mph through this evening.

$$

McCollum

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 22, 2:05 PM MST, 37 minutes earlier.

Area forecast discussion, Mar 22, 2:05 PM MST, 37 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
205 PM MST Fri Mar 22 2024

.SYNOPSIS...Warm and dry weather continues today. Increasing
winds on Saturday will give way to the return of more unsettled
weather, with rain and snow showers at times from Saturday night
into Tuesday.

&&

.UPDATE...A weak ridge of high pressure is moving over Arizona
today with max temperatures running few degrees above average for
this time of year. Updated forecast for some of the colder
mountain valleys for tonight. By Saturday night, winds, clouds,
and higher humidity/showers will keep these areas from getting
much colder from surrounding areas. The next trough is already
moving on the West Coast today and will impact the weather over
northern Arizona Saturday into next week.

&&

.PREV DISCUSSION /352 AM MST/...Brief ridging will develop across
the state today, with mild temperatures several degrees warmer
than average. There will be mid and high clouds around, but no
precipitation is expected.

Saturday - strong low pressure will move into the western United
States, centered over the Pac NW. Daytime temperatures will be a
few degrees cooler, but the bigger story will be increasing
southwest winds. Sustained speeds of 20-30 mph are likely, with
some gusts of 35-45 mph, strongest over the Little Colorado River
valley.

Saturday night through Sunday - the low pressure system will move
into Arizona bringing periods of rain and snow. At this time, two
periods of enhanced shower activity are likely, the first
spreading NW to SE from Saturday evening through Sunday morning
with the initial frontal band with snow levels falling rapidly
from around 7000 ft down to 5000 ft. Up to 2" of snow is forecast
above 6000 ft during this period. The second period of enhanced
showers is expected Sunday afternoon and evening as the main low
moves in. Additional accumulation of up to 2" is forecast above
around 6500 ft, with localized impacts to travel especially toward
sunset and into the evening.

Monday through Tuesday - while the main low moves east of the
state, most guidance keeps cold northwest flow with a couple of
shortwaves moving through. Snow levels stay around 6000-6500 ft,
with some light accumulations once again.

Wednesday and Thursday - the region should be in between systems
with fair and milder weather returning.

&&

.AVIATION...Saturday 23/00Z through Sunday 24/00Z...VFR conditions
persist through Saturday morning with SCT-BKN mid and upper-level
clouds. Southwest winds 10-15 kts gusting up to 20 kts, becoming
10 kts or less by 03Z.

OUTLOOK...Sunday 24/00Z through Tuesday 26/00Z...Periods of
MVFR/IFR VIS and CIGS by Saturday night and Sunday due to
scattered SHRA/SHSN. Southwest winds gusting 25-35 kts on
Saturday, followed by west-southwest gusts 20-35 kts on Sunday.

&&

.FIRE WEATHER...Friday and Saturday...Friday will see dry and warm
weather with afternoon west-southwest winds 5 to 15 mph under high
pressure. On Saturday, windy conditions develop by afternoon as a
Pacific storm approaches, dropping temperatures 5-10 degrees.
Southwest winds at 15 to 25 mph gusting up to 40 mph are forecast.
Increasing chance of showers late Saturday night.

Sunday through Tuesday...The storm arrives producing chances for
rain and snow showers through Tuesday. Gusty southwest to west winds
on Sunday at 15 to 25 mph gusting to 40 mph will turn lighter on
Monday and Tuesday, with gusts 20 to 30 mph. Sunday will see daytime
temperatures cool by another 10 to 15 degrees with only slight
warming in store for Monday and Tuesday.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...None.

&&

PUBLIC...MAS/JJ
AVIATION...MCT
FIRE WEATHER...JJ

For Northern Arizona weather information visit
weather.gov/flagstaff

Nearby

Wind Advisories in Arizona, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.